Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 15, 2019, 1:37 AM CDT for Kewaunee County, Wisconsin. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2019, 1:37 AM CDT (06:37 UTC)
- Expired
- Mar 16, 2019, 10:36 AM CDT
- In force
- 33 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kewaunee River near Kewaunee (KEWW3). The gauge peaked at 19.09 ft at Mar 15, 2019, 4:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04085200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
605 WGUS43 KGRB 150637 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 137 AM CDT Fri Mar 15 2019 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Kewaunee River near Kewaunee affecting Kewaunee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC061-152136- /O.NEW.KGRB.FL.W.0005.190315T0637Z-000000T0000Z/ /KEWW3.1.RS.190315T0511Z.190315T0600Z.000000T0000Z.UU/ 137 AM CDT Fri Mar 15 2019 The National Weather Service in Green Bay has issued a * Flood Warning For the Kewaunee River near Kewaunee. * At 1:00 AM Friday the stage was 16.1 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring. * Impacts at 16.0 feet. Water is covering portions of County Road F and Ransom Moore Lane. Roads may be closed. && LAT...LON 4460 8771 4451 8749 4442 8751 4453 8771 $$
3 follow-up statements
824 WGUS83 KGRB 151600 FLSGRB Flood Statement National Weather Service Green Bay WI 1100 AM CDT Fri Mar 15 2019 ...The Flood Warning continues for the following rivers in Wisconsin... Kewaunee River near Kewaunee affecting Kewaunee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. && WIC061-160700- /O.CON.KGRB.FL.W.0005.000000T0000Z-000000T0000Z/ /KEWW3.2.RS.190315T0511Z.190315T1115Z.000000T0000Z.UU/ 1100 AM CDT Fri Mar 15 2019 The Flood Warning continues for The Kewaunee River near Kewaunee. * At 10:00 AM Friday the stage was 16.6 feet. * Flood stage is 14.0 feet. * Impacts at 16.0 feet. Water is covering portions of County Road F and Ransom Moor Lane. Roads may be closed. && LAT...LON 4460 8771 4451 8749 4442 8751 4453 8771 $$
696 WGUS83 KGRB 160212 FLSGRB Flood Statement National Weather Service Green Bay WI 912 PM CDT Fri Mar 15 2019 ...The Flood Warning continues for the following rivers in Wisconsin... Kewaunee River near Kewaunee affecting Kewaunee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && WIC061-161711- /O.CON.KGRB.FL.W.0005.000000T0000Z-000000T0000Z/ /KEWW3.2.RS.190315T0511Z.190315T1115Z.000000T0000Z.UU/ 912 PM CDT Fri Mar 15 2019 The Flood Warning continues for The Kewaunee River near Kewaunee. * At 8:00 PM Friday the stage was 15.0 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring. * Impacts at 16.0 feet. Water is covering portions of County Road F and Ransom Moor Lane. Roads may be closed. && LAT...LON 4460 8771 4451 8749 4442 8751 4453 8771 $$
466 WGUS83 KGRB 161536 FLSGRB Flood Statement National Weather Service Green Bay WI 1036 AM CDT Sat Mar 16 2019 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Kewaunee River near Kewaunee AFFECTING Kewaunee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. && WIC061-161606- /O.CAN.KGRB.FL.W.0005.000000T0000Z-190316T1536Z/ /KEWW3.2.RS.190315T0511Z.190315T1115Z.190316T1313Z.UU/ 1036 AM CDT Sat Mar 16 2019 The Flood Warning is cancelled for The Kewaunee River near Kewaunee. * At 10:00 AM Saturday the stage was 13.9 feet. * Flood stage is 14.0 feet. * Impacts at 14.0 feet. Water approaches Ransom Moore land near Highway FF. Stream flow upstream may become faster due to increasing elevation as well as localized flooding. && LAT...LON 4460 8771 4451 8749 4442 8751 4453 8771 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 14, 9:30 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 14, 9:30 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 930 PM CDT Thu Mar 14 2019 Updated aviation portion for 06Z TAF issuance and new information added to update section .UPDATE... Issued at 918 PM CDT Thu Mar 14 2019 Issued the FFW for the East River after coordinating with local emergency management. Reports indicated the serious flooding was progressing downstream (northward in this case), with areas north of Highway 172 and eventually the City of Green Bay coming at risk of flooding overnight. Nighttime flooding is especially dangerous. The Flood Advisory was extended to midnight due to continued reports of water coming over roads in places. Will make a final decision at midnight, though at this point it looks like we should be able let the Flood Advisory expire as scheduled. The bulk of the significant rain will be east of the area by that time, and temperatures will be cooling so the snow melt will slow. There will probably still be lingering water issues, but don't expect any new flooding to develop except where related to rises in rivers or streams. Will leave the midnight shift decide how to handle the Flood Watch, which runs to 12Z. The additional flooding risk after tonight will be confined to rivers and streams, rather than include more widespread areas, including urban areas. UPDATE Issued at 555 PM CDT Thu Mar 14 2019 Conditions were quite variable as the center of the decaying cyclone shifts through the area. There was still some dense fog in the far northeast. Some gusty winds will move through east- central Wisconsin during the evening. But the main concern is rain and flooding. Strong QG forcing with the upper shortwave was pivoting through the area. The associated area of SHRA/TSRA has wrapped back into the deformation zone northwest of the upper system, and become nearly stationary. Luckily is has shifted north and east of our main urban areas. Just expanded the Flood Advisory to the north to account for the rain band. It should start to weaken in the next hour or two as the strongest forcing lifts off to the northeast. && .SHORT TERM...Tonight and Friday Issued at 240 PM CDT Thu Mar 14 2019 A strong storm over northern Iowa continues to track towards the western Great Lakes this afternoon. Although the system is filling in a bit, it is still having an impact on the weather across northeast Wisconsin today. Of note is the fog that continues across north-central Wisconsin with visibilities near zero at times and the southern portion of the area in the warm sector with temperatures soaring into the 50s across central and east-central Wisconsin. The fog should continue to dissipate from south to north as the warm sector surges north and surface winds increase. Otherwise the fog will clear this evening as winds turn northwesterly and colder air advects in from the west. The Dense Fog Advisory itself may only be in effect for the far northern portion of the forecast area at issuance, if its still in effect at all. Another round of showers and even thunderstorms are forecast later this afternoon and into the evening hours as the line of storms across southern Wisconsin lifts north across the area in the next few hours. Of the hi-res runs the NAM NEST seems to have the best handle on this activity and lifts it north through central and east-central Wisconsin between 20Z and 23Z. Some of the stronger storms could produce small hail and gusty winds to 40 to 45 knots as the storms have across southern Wisconsin. Severe weather is not expected from these storms as MLCAPE values are only around 500 J/kg, significantly less than the near 1000 J/kg across northern Illinois. As the system pushes off to the east later tonight, colder air will filter in behind the system as northwesterly winds increase to 15 to 25 mph. The colder air will also mean the rain showers will change over to snow, however little in the way of snowfall accumulation is expected. Friday will be seasonably cold and blustery, as wrap around moisture and cyclonic flow create scattered snow showers or flurries at times. .LONG TERM...Friday Night Through Thursday Issued at 240 PM CDT Thu Mar 14 2019 Fairly quiet weather pattern expected during the period. There is a small chance of rain/snow showers during the day and snow showers at night across the north Sunday and Monday. A system moving across the region Tuesday into Tuesday night may bring a chance of rain and snow showers to the region depending on the timing of the system. Dry conditions are expected Wednesday and Thursday. Temperatures should be close to normal during the period. && .AVIATION...for 06Z TAF Issuance Issued at 918 PM CDT Thu Mar 14 2019 Conditions have begun to become more uniform now that the cyclone center is lifting through the area. Anticipate mainly MVFR after midnight, along with rain mixing with and changing to snow from northwest to southeast. && .HYDROLOGY... Issued at 240 PM CDT Thu Mar 14 2019 Rain and melting snow will contribute to rising rivers and streams tonight. Standing water is also possible on roads, sidewalks and parking lots. While the rains will end this evening, melting snow will continue to raise the water levels in rivers and streams for the next couple of days. There will also be a threat for ice jams. Please see the the latest Flood Watch for more information. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT Friday for WIZ005-010>013-018>022-030- 031-035>040-045-048>050-073-074. && UPDATE.........Skowronski SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Skowronski HYDROLOGY......Kurimski
Hazardous weather outlook, Mar 14, 9:50 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 950 PM CDT Thu Mar 14 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 950 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Water from recent rain and snowmelt will continue to lead to localized flooding overnight. The most serious flooding will be near the East River in Brown County, and near the Manitowoc River in Manitowoc County. .DAYS TWO THROUGH SEVEN...Friday through Thursday Recent rains and melting snow will lead to rising rivers, streams and creeks into the weekend. The Yellow River and Wolf River are expected to be near flood stage at some sites this weekend. .SPOTTER INFORMATION STATEMENT... Please forward any information on flooding to the National Weather Service. LMZ521-522-541>543-151100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 950 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability of widespread hazardous weather is low. Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:52 PM CDT | Flash Flood Warning | GRB | Brown | 8 hr |
| Mar 14, 8:05 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Forest, Kewaunee, Langlade, Manitowoc and 11 more | 4 hr |
| Mar 14, 9:30 PM CDT | River Flood Warning | GRB | Waupaca | 5 days |
| Mar 14, 11:58 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Forest, Kewaunee, Langlade, Manitowoc and 11 more | 3 hr |
| Mar 15, 3:01 AM CDT | Areal Flood Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 2 more | 51 min |
| Mar 15, 3:50 AM CDT | Areal Flood Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more | 59 hr |
| Mar 15, 7:23 AM CDT | River Flood Warning | GRB | Shawano, Waupaca | 14 hr |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.